Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 83, NWS New Orleans, LA

June 3, 2004East Feliciana Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Jun 3, 2004, 1:53 AM CDT for East Feliciana Parish, Louisiana. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 3, 2004, 1:53 AM CDT (06:53 UTC)
Expired
Jun 3, 2004, 2:15 AM CDT
In force
22 min
Issued by
NWS New Orleans, LA
Area
Counties, with a storm outline in the text

County East Feliciana Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 2, 10:40 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 6.9 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2004-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2085 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2004-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2085 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
1115 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.6
Supercell composite
5.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

222 
WUUS54 KLIX 030653
SVRNEW
LAC037-030715-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
152 AM CDT THU JUN 3 2004

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST FELICIANA PARISH IN SOUTHEAST LOUISIANA
  THIS INCLUDES THE CITY OF CLINTON

* UNTIL 215 AM CDT

* AT 150 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  A SEVERE THUNDERSTORM OVER CLINTON...MOVING EAST AT 40 MPH.

THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...STAY INDOORS AWAY
FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

LAT...LON 3096 9095 3087 9083 3076 9085 3079 9105
          3083 9118 3100 9111

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 7:50 AM CDT, 18 hours 3 minutes earlier.

Area forecast discussion, Jun 2, 7:50 AM CDT, 18 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
750 AM CDT WED JUN 02 2004

UPDATED FOR SEVERE THUNDERSTORM WATCH EXPIRATION

.DISCUSSION UPDATED...
SQUALL LINE MOVING EAST THROUGH AREA THIS AM. SEVERE THUNDERSTORM
WATCH WILL BE ALLOWED TRO EXPIRE AT 8 AM. WILL UPDATE ZONES TO
DROP WATCH FROM REMAINDER OF PARISHES/COUNTIES AND LOWER POPS.

&&

PRELIMINARY POINT NUMBERS...
MCB 78 70 87 67 / 70 20 50 20
BTR 85 72 88 70 / 70 20 50 20
MSY 89 76 89 75 / 60 30 40 20
GPT 87 74 87 73 / 60 30 40 20

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
MS...NONE.
LA AND MS COASTAL WATERS...NONE.

&&
Hazardous weather outlook, Jun 2, 11:40 PM CDT, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1140 PM CDT WED JUN 2 2004

LAZ034>040-046>050-056>070-MSZ068>071-031100-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-IBERVILLE-
LIVINGSTON-LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES-
LOWER ST. BERNARD-LOWER TERREBONNE-ORLEANS-PIKE-POINTE COUPEE-
ST. CHARLES-ST. HELENA-ST. JAMES-ST. JOHN THE BAPTIST-ST. TAMMANY-
TANGIPAHOA-UPPER JEFFERSON-UPPER LAFOURCHE-UPPER PLAQUEMINES-
UPPER ST. BERNARD-UPPER TERREBONNE-WALTHALL-WASHINGTON-
WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1140 PM CDT WED JUN 2 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
LOUISIANA AND EXTREME SOUTHWEST AND SOUTH CENTRAL MISSISSIPPI.

...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT...

.DAY ONE...REMAINDER OF TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH
THE REMAINDER OF TONIGHT AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS
EXTREME SOUTHWEST MISSISSIPPI LEADING INTO SOUTHEAST LOUISIANA. THESE
STORMS WILL HAVE THE POTENTIAL FOR DAMAGING WIND GUSTS AND HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH MONDAY

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY THROUGH
THE PERIOD...ESPECIALLY DURING THE AFTERNOON AND EARLY EVENING HOURS.
A FEW STORMS MAY BE QUITE STRONG IN NATURE WITH THE POTENTIAL FOR
HEAVY RAIN...FREQUENT LIGHTNING AND GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME. HOWEVER...FIRST RESPONSE AND EMERGENCY
MANAGEMENT AGENCIES SHOULD REMAIN ALERT FOR ADVERSE WEATHER
CONDITIONS THROUGH TONIGHT AND RELAY ANY REPORTS OF SEVERE WEATHER TO
THE NATIONAL WEATHER SERVICE AS SOON AS POSSIBLE.

MSZ077-080>082-031100-
HANCOCK-HARRISON-JACKSON-PEARL RIVER-
1140 PM CDT WED JUN 2 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL MISSISSIPPI.

.DAY ONE...REMAINDER OF TONIGHT

SCATTERED AREAS OF SHOWERS AND THUNDERSTORMS ARE POSSIBLE LATER
TONIGHT AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE MISSISSIPPI
GULF COAST LATER TONIGHT. BRIEF EPISODES OF HEAVY RAIN...FREQUENT
LIGHTNING AND GUSTY WINDS ARE POSSIBLE WITH THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH MONDAY

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY THROUGH
THE PERIOD...ESPECIALLY DURING THE AFTERNOON AND EARLY EVENING HOURS.
A FEW STORMS MAY BE QUITE STRONG IN NATURE WITH THE POTENTIAL FOR
HEAVY RAIN...FREQUENT LIGHTNING AND GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME. HOWEVER...FIRST RESPONSE AND EMERGENCY
MANAGEMENT AGENCIES SHOULD REMAIN ALERT FOR ADVERSE WEATHER
CONDITIONS LATER TONIGHT.

In the hours before

Special weather statement, Jun 2, 11:40 PM CDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1140 PM CDT WED JUN 2 2004

LAZ034>036-046>048-MSZ068-069-030600-
AMITE-EAST BATON ROUGE-EAST FELICIANA-IBERVILLE-POINTE COUPEE-
WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1140 PM CDT WED JUN 2 2004

...STRONG AND SEVERE THUNDERSTORMS MOVING SOUTHEAST TOWARD
   SOUTHWEST MISSISSIPPI AND EAST CENTRAL LOUISIANA...

AT 1130 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF STRONG TO SEVERE THUNDERSTORMS....OVER CENTRAL AND
NORTHEAST LOUISIANA...MOVING SOUTHEAST AROUND 30 MPH. THIS LINE WILL
REACH WILKINSON COUNTY AND POINT COUPEE PARISH BETWEEN MIDNIGHT AND
1230 AM THURSDAY MORNING. STRONG GUSTY WINDS OF 40 TO 50 MPH WILL BE
COMMON ALONG THE LINE OF STORMS WITH ISOLATED GUSTS EXCEEDING 60
MPH.

THIS LINE OF THUNDERSTORMS WILL REACH THE NORTHERN PORTIONS OF
BATON ROUGE AROUND 2 AM THURSDAY MORNING.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS
AND WARNINGS CONCERNING THIS SEVERE WEATHER THREAT.

18
Special weather statement, Jun 3, 12:50 AM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1250 AM CDT THU JUN 3 2004

LAZ034>036-046>048-MSZ068-069-030700-
AMITE-EAST BATON ROUGE-EAST FELICIANA-IBERVILLE-POINTE COUPEE-
WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1250 AM CDT THU JUN 3 2004

...STRONG TO SEVERE THUNDERSTORMS MOVING INTO WILKINSON COUNTY
   MISSISSIPPI AND NORTHERN POINTE COUPEE PARISH LOUISIANA...

AT 1250 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF STRONG TO SEVERE THUNDERSTORMS MOVING INTO EXTREME
SOUTHWEST MISSISSIPPI AND APPROACHING THE WESTERNMOST FLORIDA
PARISHES. THIS SQUALL LINE IS PRODUCING WIND GUSTS COMMONLY BETWEEN
35 AND 50 MPH AS IT MOVES TO THE EAST NEAR 40 MPH. FREQUENT
LIGHTNING AND BRIEF HEAVY RAINFALL CAN ALSO BE EXPECTED WITH THESE
STORMS.

THIS LINE OF THUNDERSTORMS WILL REACH THE NORTHERN PORTIONS OF
BATON ROUGE AROUND 2 AM THIS THURSDAY MORNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 5 AM CDT.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS
AND WARNINGS CONCERNING THIS SEVERE WEATHER THREAT.

24

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 2:33 AM CDTSevere Thunderstorm WarningLIXEast Baton Rouge, Livingston27 min
Jun 3, 2:58 AM CDTSevere Thunderstorm WarningLIXAscension, Iberville, Livingston, Saint Helena, Tangipahoa62 min
Jun 3, 3:21 AM CDTSpecial Marine WarningLIX114 min
Jun 3, 3:29 AM CDTSevere Thunderstorm WarningLIXSaint Tammany, Washington46 min
Jun 3, 4:11 AM CDTSevere Thunderstorm WarningLIXSaint Charles, Saint John the Baptist34 min
Jun 3, 4:17 AM CDTSevere Thunderstorm WarningLIXSaint Tammany58 min
Jun 3, 4:30 AM CDTSpecial Marine WarningLIX2 hr
Jun 3, 4:30 AM CDTSpecial Marine WarningLIX2 hr
Jun 3, 6:03 AM CDTSpecial Marine WarningLIX117 min
Jun 3, 6:42 AM CDTSpecial Marine WarningLIX2 hr
Jun 3, 3:05 PM CDTSpecial Marine WarningLIX55 min
Jun 3, 3:10 PM CDTSpecial Marine WarningLIX50 min
Jun 3, 3:21 PM CDTSevere Thunderstorm WarningLIXOrleans, Saint Bernard39 min
Jun 3, 3:50 PM CDTSpecial Marine WarningLIX85 min
Jun 3, 4:46 PM CDTSevere Thunderstorm WarningLIXPlaquemines, Saint Bernard29 min
Jun 3, 5:30 PM CDTSpecial Marine WarningLIX90 min
Jun 3, 6:23 PM CDTSevere Thunderstorm WarningLIXJefferson, Plaquemines37 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.